Mississippi, 2001

Hail in Mississippi, July 6, 2001

July 6, 2001 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 6, 2:17 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 6, 2:17 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 AM CDT FRI JUL 6 2001

UPPER AIR ANALYSIS CONTINUE TO SHOW THE HIGH OVER WEST KANSAS/EAST
COLORADO AND NORTH/SOUTH JET NOSE JUST WEST ALONG THE MISSISSIPPI
RIVER WITH DIVERGENCE OVER LOUISIANA AND MISSISSIPPI. AT 5H...-5C
RESIDED OVER NORTH TEXAS...KANSAS AND NEBRASKA. SURFACE ANALYSIS
CONTINUE TO SHOW A FRONTAL BOUNDARY FROM THE CAROLINAS TO NORTH
MISSISSIPPI TO WESTERN KANSAS TO THE NORTHERN PLAINS. A ONE MILLIBAR
CHANGE FROM JACKSONVILLE TO HOUSTON WAS NOTED. VISIBLE SATELLITE
IMAGERY CONTINUE SHOW A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL
LOUISIANA COASTAL WATERS...CENTRAL LOUISIANA AND A SMALL CLUSTER
OVER HANCOCK COUNTY.

SHORT RANGE MODELS INITIALIZED WELL AND ARE IN PRETTY GOOD
AGREEMENT. SUMMER RIDGE WILL PARK JUST LEE OF THE ROCKIES...NOT MUCH
CHANGE FROM THE INITIAL TIME FRAME TO 120 HOURS OUT ON AVN. MODELS
CONTINUE TO SHOW A SLIGHT INCREASE IN THICKNESSES OVER THE FORECAST
AREA SUNDAY INTO MONDAY. WITH THE LOCATION OF THE HIGH OVER THE
CENTRAL AND SOUTHERN PLAINS...NORTHERLY FLOW...AMPLE SURFACE HEATING
AND LOW LEVEL MOISTURE WILL ASSIST THUNDERSTORM DEVELOPMENT OVER THE
FORECAST AREA. NORTHERLY WINDS ALOFT WILL BRING IN DRY AIR FROM 850
TO 500MB WITH MEAN RH VALUES AROUND 40 TO 45 PERCENT SAT AND
SUN...HIGHER RH VALUES EAST. WILL HAVE SLIGHTLY HIGHER POPS OVER THE
EAST HALF OF THE FORECAST AREA. TEMPS WILL FALL SHORT OF THE HEAT
ADVISORY CRITERIA AS NIGHT TIME LOWS ARE EXPECTED TO DROP BELOW 80F
AT AUD AND MSY THROUGH MON. HOWEVER...HEAT INDICES ARE EXPECTED FROM
100 TO 108 SAT THROUGH MON...WILL INSERT IN ZONES. NOT MUCH CHANGE
IN THE EXTENDED

PRELIM NUMBERS...

MCB 71/95/72/95 1102  BTR 73/94/74/94 1102
MSY 74/92/74/93 1212  GPT 75/91/74/94 1212

.NEW...NONE
LA...NONE.
MS...NONE.

18

In the hours before

Special weather statement, Jul 6, 10:00 AM CST, 5 hours 47 minutes before
GMZ550-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI JUL 6 2001

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND
COASTAL MISSISSIPPI THROUGH TONIGHT AS HIGH PRESSURE REMAINS ANCHORED
OVER THE NORTHERN GULF OF MEXICO.

.THUNDERSTORMS...
THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND
LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND
THUNDERSTORMS LATER TODAY PRIMARILY AROUND AND SOUTH OF LAKE
PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM
THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT
LIGHTNING AND GUSTY OUTFLOW WINDS. A STORM OR TWO COULD REACH SEVERE
THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND
SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF
THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE
THROUGH TONIGHT.

.HEAT...
IN ADDITION TO THE THUNDERSTORM THREAT...AFTERNOON TEMPERATURES IN
THE LOWER 90S COMBINED WITH RELATIVE HUMIDITY VALUES AROUND 50
PERCENT WILL LEAD TO HEAT INDEX READINGS AROUND 105. AS A
RESULT...CAUTION IS ADVISED WHEN PARTICIPATING IN OUTDOOR ACTIVITIES.

.ACTIONS...
DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS THAT
DEVELOP...ACTIVATION OF THE STORM SPOTTER NETWORK IS NOT EXPECTED AT
THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Walthall

When
July 6, 3:47 PM CST
Where
Walthall County, 2 mi E of Tylertown
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.117, -90.117

Dime size hail was reported east of Tylertown.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257805.